Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Changed to Oxycodone from Lortab,considering osteotomy, shoulder replacement. Have swollen legs and hands, ankles puffy and white. Could be drug interactions ?

I have been on Lortab, (following car being run over by car resulting in burst vertabrae fractures , thorasic fusion gone bad, now have 2006 recently changed to oxycodone as the hydrocodone was no longer working for my pain. Am considering a osteotomy for the Kyphosis I now have. (I have been seen by vascular surgeon to rule out PAD because of pain and weakness in legs. He said I dont have PAD only very mild CAD. I have been on Nadolol for SVT s since 1998 (which worked very well) but my drug plan no longer will cover it as the price went up threefold, so my primary Dr, put gave me samples of Bystolic , which I have been taking since 1/31 I also need a complete shoulder replacement, but have been trying to get by with Depo-Medrol 80mg every 3 months. The injections are no longer working, except for about 1 month. he told me when I was in this past Jan. that my shoulder joint was very inflammed. So, I asked by primary about some kind of NSAID , and he gave me 6 capsule of celebrex to try. That was 6 days worth, one a day. I took my last one Thurs. the 7th of March. The morning of the 6th I awoke to swollen legs and ankles, and hands. None of my rings will go on. Also, my muscles in certain parts of my body, are very sore. Especially in my legs, in the thighs and calves. I am always aware of these things, as am already disabled from accident and have to walk with extreme care. But also today I noticed my calves are somewhat red, and then my ankles are puffy and white. I am trying to find out which of the new drugs could be causing this muscle aching, and weakness. It has to be either the bystolic or the celebrex. Of course have not had the celebrex since Thurs. but am concerned now about all possible drug interactions. Below is a complete list of what I take: And I am female, almost 65 yrs old. I am the type of person that investigates drug interactions, side effects, etc. as niether my Dr. nor Pharmacy seem to be doing that. Oxycodone=pain for back 10/325 every 6 hrs PRN..NEW (replace hydrocodone) Spiriva=COPD (prevention of flares) Elavil= to eliminate tension headaches 50mg bedtime Diazepam=nerve damage, anxiety, rest 10mg. 3x day Ventolin HFA 18 grams.....PRN (NEW) *Bystolic 10 mg 1x day....(replaced Nadolol) started on 01/31/13 (NEW)*Celebrex 200mg. 1x day..( sample started on 03/01 ended 03/0/13 I live on disability so if I have to pay too awfully much, I wont be able to do so. Guess I will just walk into my Dr.s office with no appt. and demand answers. Thank You.
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The swollen legs and hands and the puffy ankles are not likely to be related to the drug interactions or the side effects. It is more likely to be due to a renal or cardiac cause or the inflammatory changes.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Tue, 6 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor